Q. Will foreign bodies cause redness in eyes?

Answered by
Dr. Asif Manzoor
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 12, 2020 and last reviewed on: May 23, 2020

Hello doctor,

My eye has become red and is watering, I think a foreign object has entered but I am not able to find it. What should I do? It happened yesterday and icing did not help. Currently, I am under medication for high blood pressure.

Dr. Asif Manzoor

Ophthalmology (Eye Care)
#

Hi,

Welcome to icliniq.com.

First this to rule out is a foreign body in the eye. For that ask someone to examine your eye with a torchlight and also check the upper lid by everting it because that is the common site for foreign body. Sometimes a very small foreign body cannot be seen with the naked eye and need an eye exam by a doctor. Wash your eye with clean water.

If there is no foreign body seen then it is most probably conjunctivitis (that presents with the same symptoms) usually viral conjunctivitis. It usually takes 7-10 days to complete recovery but during this period protect your other eye and other family members because it spreads from one person to another through contact.

For symptomatic relief, keep washing your eyes with cold water and do icepacks. That helps to relieve discomfort. Start antibiotic (Moxifloxacin 0.5%) eye drops four times a day to avoid secondary infection. If pain and discomfort are severe consult your nearby eye doctor for a complete eye exam.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I got conjunctivitis 7 days back.I had red eye with eyelid swelling.Now redness is gone but blurring is present.What do I do?

Query: Hello doctor, I got conjunctivitis 7 days back. I had red eye with eyelid swelling.  I used Moxifloxacin hydrochloride from the very first day, every 2 hours. Then I started Fluorometholone 4 times a day and Cyclosporine 3 times a day. And now from 2 days I got blurred eye. Redness is gone...  Read Full »

Computer Vision Syndrome - the Uprising Monster of Eye Problems

Article Overview: Are you having headaches and dry eye after using the computer? These might be signs of computer vision syndrome. Read the article to know more. Read Article


Dr. Abhishek Onkar
Eye Care Ophthalmologist

What Is Computer Vision Syndrome? Computer vision syndrome (CVS) refers to a plethora of symptoms that one may suffer from due to extended work involving focusing on computer screens. When to Suspect CVS? If you are spending more than four to six hours in front of computer screens with any of or ...  Read Article

Please suggest a possible diagnosis for lower and upper back pain.

Query: Hello doctor, For the last two years, I have back pain in the upper and lower region. I am uploading here with my reports for your reference. Please suggest diagnosis and medicines to cure this disease.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.